Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 32, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 8, 2004, 3:52 PM MDT for El Paso County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2004, 3:52 PM MDT (21:52 UTC)
- Expired
- Jun 8, 2004, 4:45 PM MDT
- In force
- 53 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 54 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:55 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -717 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
144 WUUS55 KPUB 082152 SVRPUB COC041-082245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 350 PM MDT TUE JUN 8 2004 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 445 PM MDT * AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH. THIS STORM WAS LOCATED OVER PEYTON... AND WAS MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED WILL BE... CALHAN BY 410 PM MDT... ALONG AND NORTH OF HIGHWAY 24 THROUGH 415 PM MDT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3879 10452 3879 10415 3911 10413 3911 10468 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:00 PM MDT, 52 minutes earlier.
Area forecast discussion, Jun 8, 3:00 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 300 PM MDT TUE JUN 8 2004 .SHORT TERM... (TODAY AND TONIGHT) ...MAIN CONCERN IS FIRE WX WITH SOME SVR PLAINS... CURRENTLY...SURGE HAS MADE IT INTO SE CO. TEMPS STILL HAVE MADE IT INTO THE 90S PLAINS WITH DEWS IN THE 40S TO LOWER 50S. ON THE LARGE SCALE...UPPER TROUGH OFF W COAST STILL FCST TO MOVE IN AND INCREASE WINDS ALOFT LATE IN THE FCST PD. THIS AFTERNOON...MM5 SHOWS ISOLD CONVECTION BREAKING OUT AND MOVING NE ACROSS THE PLAINS. THUNDER ALREADY ONGOING NEAR TAD AT 130 PM MOVING EAST. BETTER DEWS IN SPRINGS AREA AND EXPECT STORMS TO GET GOING THIS AREA SHORTLY. A FEW MARGINAL SVR CELLS POSSIBLE AS WINDS ALOFT RATHER WEAK. TONIGHT...STORMS WILL BE MOVING ACROSS FAR E PLAINS INTO THE EVENING HOURS WITH STORM ENDING BY LATE EVENING. OTHERWISE PC. TOMORROW...MAIN CONCERN IS FIRE WX. AS PER CONF CALL W/RMACC ERC VALUES ABOVE 90% WITH 97% COMBUSTILBE EFFICIENCY OVER SJU AND S MTNS. WILL BE ISSUING A FIRE WX WATCH BY MID AFTERNOON AND THIS WATCH WILL BE IN EFFECT UNTIL 10 PM ON THURSDAY. THIS WATCH WILL ONLY AFFECT MTNS FOR NOW AS LINGERING MOISTURE MAY REMAIN ON PLAINS. THE REASON FOR THE WATCH WILL BE SYSTEM MOVING ONSHORE AND WINDS INCREASING ALOFT. WITH SOME MARGINAL INCREASE IN MOISTURE IN THE MTNS...ISOLD LTG THREAT WILL ONLY ADD TO THE VERY DRY CONDITIONS AND INCREASING WINDS. IN ADDITION...THE FIRE WX WATCH IS FOR ALL ELEVATIONS AS SAGUACHE DISPATCH THIS MORNING HAS A PRESCRIBED FIRE POSIBLY GETTING OUT OF HAND BETWEEN 9000 AND 10000 FEET. SPEAKING OF THE PLAINS...WITH ABOVE LINGERING MOISTURE...THREAT OF STORMS WILL BE WITH US ONCE AGAIN WITH SCT ACTIVITY. WINDS ONCE AGAIN ARE FCST TO BE RATHER LIGHT ALOFT BUT WILL GRADUALLY BE ON THE INCREASE. A FEW MARGINAL SVR WILL BE POSSIBLE. /HODANISH .LONG TERM... (WEDNESDAY NIGHT THROUGH NEXT TUESDAY) WILL KEEP THIS RATHER SHORT AS GETTING BUSY WITH DEVELOPING STORMS AND SEVERE THUNDERSTORM WATCH. NOT MUCH DIFFERENCE FROM EARLIER THINKING AS SOUTHWEST TO ZONAL FLOW ALOFT IS STILL EXPECTED THROUGH THE LONG TERM AS UPPER LOW OVER NORTHERN NEVADA AT 06Z/THURSDAY PUSHES INTO MONTANA BY LATE THURSDAY AND THEN MOVES INTO SOUTH CENTRAL CANADA DURING THE WEEKEND. AT THE SURFACE...MOISTURE ATTEMPTS TO FLUSH OUT BY LATE IN THE WEEK...BEFORE ANOTHER MOISTURE SURGE ATTEMPTS TO MOVE INTO THE REGION SATURDAY NIGHT AND REMAINS OVER REGION INTO TUESDAY. SO FOR SENSIBLE WEATHER...WILL CONTINUE TO FOLLOW INHERITED GRIDS RATHER CLOSELY WITH LOW GRADE MAINLY AFTERNOON AND EVENING POPS OVER THE FAR EASTERN PLAINS THURSDAY AND FRIDAY AND THEN AGAIN FROM SUNDAY AFTERNOON INTO TUESDAY FOR A LARGER CHUNK OF THE CWFA. WILL KEEP WARM TEMPERATURES FROM THURSDAY INTO SATURDAY...WITH SOME COOLING EXPECTED BY LATER IN THE WEEKEND TO EARLY NEXT WEEK. STILL EXPECT SOME FAIRLY HEALTHY WINDS ON THURSDAY. && .PUB WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FROM 12 NOON WEDNESDAY TO 10 PM THURSDAY. WATCH IS FOR ZONES 220>225. THIS INCLUDES THE SAN JUAN MTNS...C MTNS...SAN LUIS VALLEY...SOUTHERN MTNS AND PIKES PEAK. &&
Hazardous weather outlook, Jun 8, 11:23 AM MDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1123 AM MDT TUE JUN 8 2004 COZ058>089-093>099-091300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 1123 AM MDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER TELLER AND EL PASO COUNTIES...AS WELL AS IN THE EASTERN PLAINS FROM CROWLEY...OTERO...AND EASTERN LAS ANIMAS COUNTIES EASTWARD TO THE KANSAS BORDER. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH. LATEST COMPUTER GUIDANCE IS INDICATING THAT THUNDERSTORMS SHOULD DEVELOP OVER THESE AREAS THIS AFTERNOON AND CONTINUE INTO THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF SOUTHEAST AND SOUTH-CENTRAL COLORADO WEDNESDAY AFTERNOON AND EVENING. THE MAIN THREATS FROM ANY STORMS THAT DEVELOP WILL BE CLOUD TO GROUND LIGHTNING...HAIL UP TO 1/2 INCH IN DIAMETER...AND WIND GUSTS TO 45 MPH. THUNDERSTORMS ALONG AND WEST OF THE SANGRE DE CRISTO MOUNTAINS ARE EXPECTED TO PRODUCE LITTLE OR NO RAIN. A FRONT IS FORECAST TO MOVE ACROSS THE MOUNTAINS INTO THE PLAINS EARLY THURSDAY...BRINGING GUSTY WEST WINDS ALONG WITH A VERY DRY AIR MASS. CONTINUED WARM TEMPERATURES...LOW RELATIVE HUMIDITY... DRY FUELS...AND INCREASING WINDS MEAN THAT CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON THURSDAY. OF PARTICULAR CONCERN WOULD BE ANY FIRE STARTS FROM WEDNESDAYS ISOLATED DRY LIGHTNING...FOLLOWED QUICKLY BY STRONG WEST WINDS WITH THE PASSAGE OF THE FRONT. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER TELLER AND EL PASO COUNTIES...AS WELL OVER PORTIONS OF THE EASTERN PLAINS FROM CROWLEY...OTERO...AND EASTERN LAS ANIMAS COUNTIES EASTWARD TO THE KANSAS BORDER.
In the hours before
Local storm report, Jun 8, 3:19 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
319 PM MDT TUE JUN 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL N KIM 37.24N 103.35W
06/08/2004 1.00 INCH LAS ANIMAS CO TRAINED SPOTTER
&&
WFFThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:54 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 66 min |
| Jun 8, 3:04 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 56 min |
| Jun 8, 4:52 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 53 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.